Hail, Jefferson
- When
- May 24, 9:35 AM MST
- Where
- Jefferson County, Aspen Park
- Measured
- 0.25 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 39.520, -105.270
Several fast moving storms dropped substancial amounts of hail in the foothills southwest of Denver. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Several fast moving storms dropped substancial amounts of hail in the foothills southwest of Denver. One such hailstorm occurred on U.S. Highway 285 near Aspen Park. State troopers reported 2 inches of pea size hail fell on the highway, causing it to become snowpacked and slick. Four accidents were reported in a very short time, including three rollovers within a 10-minute span. No one was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 24, 1:40 AM MST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 AM MDT THU MAY 24 2007 .SHORT TERM...THE UPPER LEVEL TROUGH IS MOVING EAST OF THE AREA EARLY THIS MORNING WITH A GRADUAL DECREASE IN PCPN ACROSS NERN CO. BY AFTN THE FLOW ALOFT WILL BECOME GENERALLY ZONAL. BEST LAPSE RATES BY AFTN WILL BE IN THE MTNS WITH THE AIRMASS ACROSS NERN CO CONSIDERABLY MORE STABLE. SATELLITE SHOWS A DISTURBANCE MOVING INTO WRN UTAH EARLY THIS MORNING WHICH IS FCST TO BE OVER WRN COLORADO BY AFTN. AS THIS FEATURE MOVES ACROSS EXPECT SOME ISOLD-WDLY SCT -TSRA IN THE MTNS. WITH AIRMASS OVER NERN COLORADO RATHER STABLE WILL NOT MENTION ANY TSTMS AS EXPECT ACTIVITY OVER THE MTNS WILL DIMINISH AS IT MOVES OVER THE MORE STABLE AIRMASS. TEMPS TODAY WILL BE WARMER THAN YESTERDAY WITH READINGS GETTING BACK TO NEAR NORMAL LEVELS OVER NERN COLORADO. MEANWHILE WITH SFC LOW PRESSURE WILL DEVELOP FROM CENTRAL WYOMING INTO CENTRAL COLORADO AS SFC HIGH PRESSURE MOVES EAST INTO THE CENTRAL PLAINS. AS A RESULT THE SFC GRADIENT WILL INCREASE BY THIS AFTN WITH GUSTLY SLY WINDS DEVELOPING OVER THE PLAINS WHICH WILL CONTINUE INTO THE EVENING HOURS. .LONG TERM...STG WLY WINDS ALF WL CONTINUE INTO THE MRNG HRS FRIDAY AS ZONAL FLOW DVLPS ACRS THE DISTRICT. MDL CROSS SECTIONS INDG WINDS NR THE MTN TOP LVL UP TO 40 KTS IN THE MRNG...BUT THESE WINDS WL DECREASE LATER IN THE MRNG INTO THE AFTN. TEMPS WL BE WARMER ACRS THE PLAINS AS WLY FLOW SCOURS MOST OF THE COLD AIR OUT OF THE AREA. QUITE A BIT OF MSTR IN THE MID LVLS WL SIFT BACK INTO THE AREA DURING THE AFTN AS NEXT TROF MOVES TWD WY. THIS WL RESULT IN QUITE A BIT OF CLDS AND A LOW CHC OF PCPN. CURRENT FCST ALREADY ADDRESSES THIS...SO NO CHGS TO FRI WX NEEDED. WK CDFNT STILL ON TRACK TO MOV INTO THE PLAINS SAT. DEPTH AND OVERALL EXTENT OF COOL AIR NOT IMPRESSIVE...BUT IT SHOULD BE ENUF TO KNOCK A COUPLE DEGREES OFF AFTN MAX TEMPS. THERE WL BE SUFFICIENT MSTR FOR PCPN SAT...BUT ATMS WL BE MORE STBL AND ISOLD POPS WL BE ALL WE CAN MUSTER SAT. LOOKING AHD TO SUN AND MEMORIAL DAY...DRIER AND WARMER WX WILL RETURN AS HIGH PRESSURE BLDS ACRS THE SOUTHWEST. TEMPS WL BE INTO THE 80S SUN AND MONDAY. ANOTHER TROF MAY ENTER THE CNTRL PLAINS TUES OR WED...PERHAPS COOLING THINGS OFF AGAIN FOR THE MIDDLE OF NEXT WEEK. ONLY MINOR CHGS NEEDED FOR THE EXTENDED PERIOD. && .AVIATION...EXPECT VFR CONDITIONS THRU TONIGHT. SLY WINDS WILL INCREASE BY MID AFTN AND CONTINUE INTO THE EVENING HRS WITH SPEEDS POSSIBLY IN THE 15 TO 25 MPH RANGE AFT 21Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 446 AM MDT THU MAY 24 2007 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 446 AM MDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DRIER AND MORE STABLE AIRMASS WILL BE OVER THE AREA TODAY. ONLY ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS WHICH WILL PRODUCE GUSTY WINDS AND SMALL HAIL BUT LIMITED RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RPK/046
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
600 AM MDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM SNOW 1 SW EVERGREEN 39.62N 105.36W
05/24/2007 M1.0 INCH JEFFERSON CO STORM CHASER
0544 AM SNOW 7 N GLEN HAVEN 40.55N 105.43W
05/24/2007 M3.6 INCH LARIMER CO TRAINED SPOTTER
0201 AM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/24/2007 M3.4 INCH BOULDER CO TRAINED SPOTTER
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
623 AM MDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HEAVY SNOW 2 E ANTERO JUNCTION 38.92N 105.93W
05/24/2007 M7.0 INCH PARK CO TRAINED SPOTTER
0554 AM SNOW 1 SW EVERGREEN 39.62N 105.36W
05/24/2007 M1.0 INCH JEFFERSON CO STORM CHASER
0544 AM SNOW 7 N GLEN HAVEN 40.55N 105.43W
05/24/2007 M3.6 INCH LARIMER CO TRAINED SPOTTER
0201 AM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/24/2007 M3.4 INCH BOULDER CO TRAINED SPOTTER
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
700 AM MDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM SNOW 13 SW HARTSEL 38.89N 105.97W
05/24/2007 M6.0 INCH PARK CO TRAINED SPOTTER
0628 AM SNOW 3 N BAILEY 39.45N 105.46W
05/24/2007 M2.5 INCH PARK CO TRAINED SPOTTER
0623 AM SNOW 6 SW EVERGREEN 39.57N 105.42W
05/24/2007 M5.3 INCH CLEAR CREEK CO TRAINED SPOTTER
0618 AM HEAVY SNOW 2 E ANTERO JUNCTION 38.92N 105.93W
05/24/2007 M7.0 INCH PARK CO TRAINED SPOTTER
0600 AM SNOW 2 NW ELIZABETH 39.38N 104.63W
05/24/2007 M1.0 INCH ELBERT CO CO-OP OBSERVER
0554 AM SNOW 1 SW EVERGREEN 39.62N 105.36W
05/24/2007 M1.0 INCH JEFFERSON CO TRAINED SPOTTER
0544 AM SNOW 7 N GLEN HAVEN 40.55N 105.43W
05/24/2007 M3.6 INCH LARIMER CO TRAINED SPOTTER
0201 AM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/24/2007 M3.4 INCH BOULDER CO TRAINED SPOTTER
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
815 AM MDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM SNOW 4 WSW ELDORADO SPRINGS 39.91N 105.34W
05/24/2007 E2.0 INCH JEFFERSON CO TRAINED SPOTTER
0700 AM SNOW 1 SSE ESTES PARK 40.36N 105.51W
05/24/2007 M2.7 INCH LARIMER CO CO-OP OBSERVER
0700 AM SNOW ANTERO RESERVOIR 38.99N 105.89W
05/24/2007 M2.0 INCH PARK CO CO-OP OBSERVER
0653 AM SNOW 13 SW HARTSEL 38.89N 105.97W
05/24/2007 M6.0 INCH PARK CO TRAINED SPOTTER
0628 AM SNOW 3 N BAILEY 39.45N 105.46W
05/24/2007 M2.5 INCH PARK CO TRAINED SPOTTER
0623 AM SNOW 6 SW EVERGREEN 39.57N 105.42W
05/24/2007 M5.3 INCH CLEAR CREEK CO TRAINED SPOTTER
0618 AM HEAVY SNOW 2 E ANTERO JUNCTION 38.92N 105.93W
05/24/2007 M7.0 INCH PARK CO TRAINED SPOTTER
0600 AM SNOW 2 NW ELIZABETH 39.38N 104.63W
05/24/2007 M1.0 INCH ELBERT CO CO-OP OBSERVER
0554 AM SNOW 1 SW EVERGREEN 39.62N 105.36W
05/24/2007 M1.0 INCH JEFFERSON CO TRAINED SPOTTER
0544 AM SNOW 7 N GLEN HAVEN 40.55N 105.43W
05/24/2007 M3.6 INCH LARIMER CO TRAINED SPOTTER
0201 AM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/24/2007 M3.4 INCH BOULDER CO TRAINED SPOTTER
&&
CLBThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34801.